I used Latisse on upper and lower lashes, after being told that the REASON not to do lowers was because it might get into my eyes. I was careful. After 4 months of use, I suddenly realized that the area around my eyelids, where the L touched, is sunken. No fat left. On the lowers, this has caused a deep horizontal line, with hash mark wrinkles crossing. The fat has simply vanished. It gives the appearance of bags, but in an odd way. It looks terrible. Is there any options for me?
Major Fat Atrophy Around the Eyes on Lash Line: What to Do?
Doctor Answers (5)
Other respondents are wrong!
There is definitely an association of Latisse with localized fat atrophy. At the UIC Eye & Ear Infirmary, we have a series of these patients. This is most obvious in patients with unilateral Latisee use and unilateral fat loss. Google Latisse and fat loss to see other reports. There is fat in the area -- pre-septal fat as well as orbital fat. How frequent this complication occurs and how severe or reversible is not established. But it is definitely real.
Latisse causing fat atrophy? Probably Not!
I agree with the other physician who responded. It is highly unlikely that Latisse can cause fat atrophy as there is no fat in the area where you are supposed to apply the medication. Either see an oculoplastic surgeon for your concerns (recommended) OR post photographs for a better online advice. Good luck!
Web reference: http://www.kassmd.com
Never heard that Latisse causes fat atrophy, Plus the fact that the anatomy does not support your theory, there is no fat under the skin in that area, only skin and muscle in the lash area.
There is another reason for your problem consult your physician for proper diagnosis and treatment.
You might also like...
I have seen no evidence that Latisse causes removal of fat around the eye
I have seen no evidence that Latisse causes removal of fat around the eye. You use Latisse on the upper lid so it doesn’t get into the eye. But in most patients there will be lower eyelash growth, just from normal blinking and from applying the Latisse at night when the eye was closed. But it may be that there is a pigmentation, which can be caused by Latisse and which may change the appearance of the lower lid making it look sunken. In this situation, I would stop Latisse, and the pigmentation should go away gradually over several months.
Web reference: http://www.chelseaeye.com/latisse-ny.htm
Latisse Does Not Cause Fat Atrophy
There have been no reports of Latisse causing fat atrophy in a patient. The reason you should not apply Latisse to the lower eyelashes is because after you apply it to the upper eyelashes, when you blink it will transfer to the lower lashes anyway. Therefore, your bottle of Latisse will last longer if you only apply it to the upper lashes. Fortunately, side effects from Latisse are quite uncommon. Less than 4 percent of people experienced redness, irritation and itching of the upper eyelid which was reversible upon discontinuation. The irritation can sometimes lead to darkening of the skin on the upper eyelid where the Latisse has been applied.
These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.
You might also like...
Ask a Doctor
Get personalized answers from board-certified doctors. For free.